Alert archive / Washington / Red Flag Warnings in 2014

Red Flag Warning 7, NWS Seattle, WA

September 10, 201410 counties in Washington

NWS Seattle, WA issued this red flag warning at Sep 10, 2014, 10:43 AM PDT for 10 counties in Washington. It took effect at Sep 11, 2014, 6:00 AM PDT. It was in force for 3 days. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 10:43 AM PDT (17:43 UTC)
In effect from
Sep 11, 2014, 6:00 AM PDT
Expired
Sep 14, 2014, 3:00 PM PDT
In force
3 days
Issued by
NWS Seattle, WA

Counties Clallam County, WA, Grays Harbor County, WA, Jefferson County, WA, King County, WA, Kitsap County, WA, Lewis County, WA, Mason County, WA, Pierce County, WA, Skamania County, WA, Thurston County, WA

The radar

The Langley Hill radar (KLGX), 97 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 5.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

048 
WWUS86 KSEW 101743
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1043 AM PDT WED SEP 10 2014

...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS
EXPECTED THURSDAY AND FRIDAY...

.A STRONG EAST WIND EVENT WILL BEGIN THROUGH THE CASCADES AND
ACROSS A LARGE PORTION OF WESTERN WASHINGTON LATE TONIGHT AND
CONTINUE IN FORCE THROUGH THURSDAY. EAST WINDS ARE STILL EXPECTED
FRIDAY BUT SHOULD NOT BE AS STRONG AS THURSDAY. IN SOME PORTIONS
OF THE WARNED AREA...FUELS ARE STARTING OUT ONLY MARGINALLY
DRY...BUT A SINGLE DAY OF DRY WIND WILL PUSH FUELS...ESPECIALLY
LIGHT FUELS...INTO THE CRITICALLY DRY CATEGORY.

WAZ649>651-654-655-657-659-661-110100-
/O.NEW.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
1043 AM PDT WED SEP 10 2014

...RED FLAG WARNING IN EFFECT FROM 6 AM THURSDAY TO 5 PM PDT
FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES
649...650... 651...654...655...657...659 AND 661...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 6 AM THURSDAY TO 5 PM PDT
FRIDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654...
  655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND LOWLANDS
  FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO INCLUDES THE
  CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON SOUTH. IT ALSO
  INCLUDES THE EAST SIDE OF THE OLYMPIC MOUNTAINS...AS WELL AS THE
  NORTHWEST OLYMPIC PENINSULA AND THE CHEHALIS GAP.

* WIND...EAST TO NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK IN
  STRENGTH AROUND EARLY TO MID AFTERNOON ON THURSDAY. NEAR THE
  CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...WIND GUSTS
  OF 25 TO 40 MPH ARE POSSIBLE ON THURSDAY. OVER THE PUGET SOUND
  LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25
  MPH ARE EXPECTED ON THURSDAY AND FRIDAY AFTERNOONS.

* HUMIDITY...AROUND 20 TO 30 PERCENT ON THURSDAY AND FRIDAY
  AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD ON
EXISTING FIRES.

&&

$$

HANER

WEATHER.GOV/SEATTLE
9 follow-up statements
363 
WWUS86 KSEW 102259
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
359 PM PDT WED SEP 10 2014

...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS
EXPECTED THURSDAY AND FRIDAY...

.A STRONG EAST WIND EVENT WILL BEGIN THROUGH THE CASCADES AND
ACROSS A LARGE PORTION OF WESTERN WASHINGTON LATE TONIGHT AND
CONTINUE IN FORCE THROUGH THURSDAY. EAST WINDS ARE STILL EXPECTED
FRIDAY...BUT WIND SPEEDS WILL BE A BIT LESS THAN ON THURSDAY. IN
SOME PORTIONS OF THE WARNED AREA...FUELS ARE STARTING OUT ONLY
MARGINALLY DRY... BUT A SINGLE DAY OF DRY WIND WILL PUSH
FUELS...ESPECIALLY LIGHT FUELS...INTO THE CRITICALLY DRY CATEGORY.

WAZ649>651-654-655-657-659-661-111400-
/O.CON.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
359 PM PDT WED SEP 10 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 6 AM THURSDAY TO 5 PM
PDT FRIDAY FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649...
650... 651...654...655...657...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 
  655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND 
  LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO 
  INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON 
  SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC 
  MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE 
  CHEHALIS GAP. 

* WIND...EAST TO NORTHEAST WINDS WILL INCREASE TONIGHT AND PEAK
  IN STRENGTH AROUND EARLY TO MID AFTERNOON ON THURSDAY. NEAR 
  THE CASCADES AND OVER THE NORTHWEST OLYMPIC PENINSULA...WIND 
  GUSTS OF 25 TO 40 MPH ARE POSSIBLE ON THURSDAY. OVER THE 
  PUGET SOUND LOWLANDS AND IN THE CHEHALIS GAP...WIND GUSTS 
  AROUND 20 TO 25 MPH ARE EXPECTED ON THURSDAY AND FRIDAY 
  AFTERNOONS.

* HUMIDITY...AROUND 20 TO 30 PERCENT ON THURSDAY AND FRIDAY 
  AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
045 
WWUS86 KSEW 111256
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
556 AM PDT THU SEP 11 2014

...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS
EXPECTED TODAY AND FRIDAY...

.AN EAST WIND EVENT WILL CONTINUE ACROSS A PORTION OF WESTERN
WASHINGTON TODAY. EAST WINDS ARE STILL EXPECTED FRIDAY...BUT WIND
SPEEDS WILL BE A BIT LESS THAN TODAY. IN SOME PORTIONS OF THE
WARNED AREA...FUELS ARE STARTING OUT ONLY MARGINALLY DRY...BUT A
SINGLE DAY OF DRY WIND WILL PUSH FUELS...ESPECIALLY LIGHT
FUELS...INTO THE CRITICALLY DRY CATEGORY.

WAZ649>651-654-655-657-659-661-112100-
/O.CON.KSEW.FW.W.0007.140911T1300Z-140913T0000Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
556 AM PDT THU SEP 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT FRIDAY FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650...651...
654...655...657...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 
  655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND 
  LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO 
  INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON 
  SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC 
  MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE 
  CHEHALIS GAP. 

* WIND...EAST TO NORTHEAST WINDS WILL PEAK IN STRENGTH AROUND
  EARLY TO MID AFTERNOON TODAY. NEAR THE CASCADES AND OVER THE
  NORTHWEST OLYMPIC PENINSULA...WIND GUSTS OF 25 TO 40 MPH ARE
  POSSIBLE. OVER THE PUGET SOUND LOWLANDS AND IN THE CHEHALIS
  GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE EXPECTED ON THIS
  AFTERNOON AND AGAIN FRIDAY AFTERNOON.

* HUMIDITY...AROUND 20 TO 30 PERCENT THIS AFTERNOON AND FRIDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$
558 
WWUS86 KSEW 112106
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
206 PM PDT THU SEP 11 2014

...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS
EXPECTED THROUGH FRIDAY...

.A STRONG EAST WIND EVENT WITH VERY LOW RELATIVE HUMIDITY IS
UNDERWAY THIS AFTERNOON. EAST WINDS THROUGH THE CASCADES AND OVER
THE NORTHWEST OLYMPIC PENINSULA WILL NOT BE AS STRONG ON FRIDAY
BUT WILL REMAIN STRONG ENOUGH TO BE A CONCERN. OVER THE PUGET
SOUND LOWLANDS AND IN THE CHEHALIS GAP...WINDS WILL SUBSIDE
OVERNIGHT TONIGHT BUT THEN PICK UP AGAIN ON FRIDAY AFTERNOON...
AGAIN REACHING CRITICAL FIRE WEATHER VALUES FOR WIND AND LOW
HUMIDITY.

WAZ649>651-654-655-657-659-661-121600-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T0400Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
206 PM PDT THU SEP 11 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT FRIDAY FOR WIND
AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650...651... 654...
655...657...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 
  655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND 
  LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO 
  INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON 
  SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC 
  MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE 
  CHEHALIS GAP. 

* WIND...NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC
  PENINSULA...LOCALIZED WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED
  THROUGH EARLY FRIDAY AFTERNOON. OVER THE PUGET SOUND LOWLANDS
  AND IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE
  EXPECTED FOR THE REST OF THIS AFTERNOON AND AGAIN ON FRIDAY
  AFTERNOON.

* HUMIDITY...FALLING INTO THE 20-30 PERCENT RANGE AGAIN ON
  FRIDAY...FOLLOWING POOR HUMIDITY RECOVERY TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
647 
WWUS86 KSEW 121545
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
845 AM PDT FRI SEP 12 2014

...CRITICAL COMBINATION OF WIND...LOW HUMIDITY AND DRY FUELS
EXPECTED THROUGH TODAY...

.EAST WINDS THROUGH THE CASCADES AND ACROSS THE OLYMPIC PENINSULA
WILL CONTINUE TODAY...BUT THEY SHOULD GENERALLY BE WEAKER THIS
AFTERNOON THAN YESTERDAY AFTERNOON. OVER THE PUGET SOUND LOWLANDS
FROM SEATTLE ON SOUTH AND ALONG THE I-5 CORRIDOR OF THE SOUTHWEST
INTERIOR...BREEZY NORTH-NORTHEAST WINDS ARE EXPECTED AGAIN THIS
AFTERNOON WITH RELATIVE HUMIDITY IN THE 20-25 PERCENT RANGE. EAST
AND NORTHEAST WINDS WILL CONTINUE OVER THE WEEKEND UNTIL MONDAY
MORNING AT LIGHT TO MODERATE SPEEDS. ON MONDAY... A MID-LEVEL
HAINES 6 IS EXPECTED...WHICH INDICATES A VERY DRY AND UNSTABLE AIR
MASS. THIS WILL SUPPORT AN ACTIVE BURNING ENVIRONMENT ON
MONDAY...ESPECIALLY ON ELEVATED TERRAIN.

WAZ649>651-654-655-657-659-661-122345-
/O.CON.KSEW.FW.W.0007.000000T0000Z-140913T0400Z/
NORTH AND CENTRAL COASTAL STRIP-NORTH COASTAL LOWLANDS-
CENTRAL COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-CENTRAL CASCADES-
EAST PORTION OF THE OLYMPIC MOUNTAINS-
845 AM PDT FRI SEP 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649... 650...
651... 654... 655...657...659 AND 661...

* AFFECTED AREA...FIRE WEATHER ZONES 649...650....651...654... 
  655...657...659 AND 661. THIS INCLUDES THE PUGET SOUND 
  LOWLANDS FROM SILVERDALE AND SEATTLE ON SOUTH. IT ALSO 
  INCLUDES THE CASCADES FROM ABOUT ENUMCLAW AND STAMPEDE PASS ON 
  SOUTH. IT ALSO INCLUDES THE EAST SIDE OF THE OLYMPIC 
  MOUNTAINS...AS WELL AS THE NORTHWEST OLYMPIC PENINSULA AND THE 
  CHEHALIS GAP. 

* WIND...NEAR THE CASCADES AND OVER THE NORTHWEST OLYMPIC
  PENINSULA...LOCALIZED WIND GUSTS OF 20 TO 35 MPH ARE EXPECTED
  THROUGH EARLY THIS AFTERNOON. OVER THE PUGET SOUND LOWLANDS AND
  IN THE CHEHALIS GAP...WIND GUSTS AROUND 20 TO 25 MPH ARE
  EXPECTED THIS AFTERNOON. 

* HUMIDITY...FALLING INTO THE 20-25 PERCENT RANGE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
892 
WWUS86 KSEW 122004
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
104 PM PDT FRI SEP 12 2014

...WINDS SOMEWHAT LIGHTER ON SATURDAY BUT STILL A CONCERN FOR SOME
GIVEN LOW RELATIVE HUMIDITY...

WAZ650-654-655-659-131615-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T0100Z/
NORTH COASTAL LOWLANDS-CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-CENTRAL CASCADES-
104 PM PDT FRI SEP 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM PDT SATURDAY FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650...654...655 AND
659...

* AFFECTED AREA...FIRE WEATHER ZONES 650...654...655 AND 659. THIS
  INCLUDES THE NORTHWEST OLYMPIC PENINSULA...THE LOWLANDS FROM
  ABOUT SEATTLE AND SILVERDALE ON SOUTH...AND THE CENTRAL
  CASCADES.

* WIND...WEST OF THE MAJOR CASCADE PASSES AND OVER THE NORTHWEST
  OLYMPIC PENINSULA...LOCALIZED EAST WIND GUSTS OF 20 TO 35 MPH
  ARE EXPECTED INTO EARLY SATURDAY AFTERNOON. OVER THE PUGET SOUND
  LOWLANDS FROM SEATTLE SOUTH...WIND GUSTS AROUND 20 TO 25 MPH ARE
  EXPECTED FOR THE REST OF FRIDAY AFTERNOON...WITH GUSTS AROUND 15
  TO 20 MPH ON SATURDAY AFTERNOON.

* HUMIDITY...FALLING INTO THE 15-25 PERCENT RANGE THIS
  AFTERNOON...THEN INTO THE 20-30 PERCENT RANGE ON SATURDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

WAZ649-651-657-130500-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T0500Z/
NORTH AND CENTRAL COASTAL STRIP-CENTRAL COASTAL LOWLANDS-
WEST SLOPES OF THE CENTRAL CASCADES-
104 PM PDT FRI SEP 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 649...651 AND
657...

* AFFECTED AREA...FIRE WEATHER ZONES 649...651 AND 657. THIS
  INCLUDES THE IMMEDIATE COAST...THE LOWER CHEHALIS GAP...AND THE
  SOUTHEAST PUGET SOUND LOWLANDS.

* WIND...EAST ADN NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS
  AROUND 20 TO 25 MPH ARE EXPECTED THROUGH EARLY THIS
  EVENING...THEN WINDS WILL SETTLE DOWN LATE THIS EVENING. WINDS
  ARE NOT EXPECTED TO BE STRONG ENOUGH ON SATURDAY TO WARRANT A
  RED FLAG WARNING PAST THIS EVENING.

* HUMIDITY...15 TO 25 PERCENT FOR THE REST OF THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

WAZ661-131600-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T1600Z/
EAST PORTION OF THE OLYMPIC MOUNTAINS-
104 PM PDT FRI SEP 12 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 AM PDT SATURDAY FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 661...

* AFFECTED AREA...FIRE WEATHER ZONES 661. THIS INCLUDES THE EAST
  PORTION OF THE OLYMPIC MOUNTAINS.

* WIND...EAST WINDS ARE EXPECTED TO PICK UP FOR A FEW HOURS
  OVERNIGHT...ESPECIALLY ON RIDGETOPS AND OTHER NON-SHELTERED
  LOCATIONS...BEFORE SETTLING DOWN LATE SATURDAY MORNING. SPEEDS
  OF 10 TO 15 MPH WITH GUSTS AROUND 20 TO 25 MPH ARE EXPECTED IN
  SUCH LOCATIONS...INCLUDING HURRICANE RIDGE.

* HUMIDITY...AROUND 25 TO 35 PERCENT AS WINDS PICK UP DURING THE
  OVERNIGHT PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
887 
WWUS86 KSEW 131524
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
824 AM PDT SAT SEP 13 2014

...WINDS TRENDING LIGHTER THROUGH SUNDAY BUT STILL A CONCERN FOR
SOME GIVEN LOW RELATIVE HUMIDITY...

WAZ654-655-132330-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T0400Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
824 AM PDT SAT SEP 13 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 654 AND 655... 

* AFFECTED AREA...FIRE WEATHER ZONES 654 AND 655. THIS INCLUDES
  THE CENTRAL AND SOUTH PUGET SOUND LOWLANDS FROM SEATTLE ON
  SOUTH...AS WELL AS THE LOWLANDS OF THE SOUTHWEST INTERIOR. 

* WIND...NORTH TO NORTHEAST WINDS UP TO 12 MPH WITH GUSTS NEAR 20
  MPH ARE EXPECTED FOR MUCH OF THE AFTERNOON.

* HUMIDITY...FALLING TO 20 TO 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

WAZ650-659-132330-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/
NORTH COASTAL LOWLANDS-CENTRAL CASCADES-
824 AM PDT SAT SEP 13 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 PM PDT SUNDAY FOR WIND
AND LOW HUMIDITY FOR FIRE WEATHER ZONES 650 AND 659...

* AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES
  THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL
  CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST.

* WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND UP
  TO 12 MPH WITH GUSTS OF 20 TO 25 MPH ARE EXPECTED AT TIMES
  THROUGH EARLY SUNDAY AFTERNOON. OVER THE NORTHWEST OLYMPIC
  PENINSULA...EAST TO NORTHEAST WINDS OF UP TO 18 MPH WITH GUSTS
  AROUND 20 TO 30 MPH ARE EXPECTED AT TIMES THROUGH EARLY SUNDAY
  AFTERNOON. 

* HUMIDITY...AS LOW AS 20-30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

WAZ661-131800-
/O.EXT.KSEW.FW.W.0007.000000T0000Z-140913T1800Z/
EAST PORTION OF THE OLYMPIC MOUNTAINS-
824 AM PDT SAT SEP 13 2014

...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING
FOR WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 661...

* AFFECTED AREA...FIRE WEATHER ZONES 661. THIS INCLUDES THE EAST 
  PORTION OF THE OLYMPIC MOUNTAINS. 

* WIND...RIDGETOP WINDS AROUND 10 MPH WITH GUSTS TO 20 MPH ARE
  EXPECTED FOR THE REST OF THIS MORNING. WINDS ARE EXPECTED TO
  EASE BY MID-DAY. 

* HUMIDITY...AROUND 25 TO 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
128 
WWUS86 KSEW 132239
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
339 PM PDT SAT SEP 13 2014

...WINDS TRENDING LIGHTER THROUGH SUNDAY BUT STILL A CONCERN FOR
SOME GIVEN LOW RELATIVE HUMIDITY...

WAZ654-655-140400-
/O.CON.KSEW.FW.W.0007.000000T0000Z-140914T0400Z/
CENTRAL AND SOUTH PUGET SOUND LOWLANDS-
BLACK HILLS AND SOUTHWEST INTERIOR LOWLANDS-
339 PM PDT SAT SEP 13 2014

...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT
UNTIL 9 PM PDT THIS EVENING IN FIRE WEATHER ZONES 654 AND 655...

* AFFECTED AREA...FIRE WEATHER ZONES 654 AND 655. THIS INCLUDES
  THE I-5 CORRIDOR FROM SEATTLE SOUTH THROUGH LEWIS COUNTY...AS
  WELL AS THE KITSAP PENINSULA AND HOOD CANAL AREAS.

* WIND...NORTH TO NORTHEAST WINDS UP TO 12 MPH WITH GUSTS NEAR
  20 MPH ARE EXPECTED AT TIMES THROUGH EARLY THIS EVENING. 

* RELATIVE HUMIDITY...15 TO 25 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

WAZ650-659-141600-
/O.CON.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/
NORTH COASTAL LOWLANDS-CENTRAL CASCADES-
339 PM PDT SAT SEP 13 2014

...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT
UNTIL 3 PM PDT SUNDAY IN FIRE WEATHER ZONES 650 AND 659...

* AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES 
  THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL 
  CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST. 

* WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND
  UP TO 12 MPH WITH GUSTS OF 20 TO 25 MPH ARE EXPECTED AT TIMES 
  THROUGH EARLY SUNDAY AFTERNOON. OVER THE NORTHWEST OLYMPIC 
  PENINSULA...EAST TO NORTHEAST WINDS OF UP TO 18 MPH WITH 
  GUSTS AROUND 20 TO 30 MPH ARE EXPECTED AT TIMES THROUGH EARLY 
  SUNDAY AFTERNOON.

* HUMIDITY...AS LOW AS 20-30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
777 
WWUS86 KSEW 141541
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
841 AM PDT SUN SEP 14 2014

...EAST WINDS TRENDING LIGHTER BUT STILL A CONCERN FOR LOCALIZED
SPOTS THROUGH EARLY THIS AFTERNOON...

WAZ650-659-142200-
/O.CON.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/
NORTH COASTAL LOWLANDS-CENTRAL CASCADES-
841 AM PDT SUN SEP 14 2014

...RED FLAG WARNING FOR WIND AND LOW HUMIDITY REMAINS IN EFFECT
UNTIL 3 PM PDT THIS AFTERNOON IN FIRE WEATHER ZONES 650 AND 659...

* AFFECTED AREA...FIRE WEATHER ZONES 650 AND 659. THIS INCLUDES 
  THE NORTHWEST OLYMPIC PENINSULA...AS WELL AS THE CENTRAL 
  CASCADES BETWEEN 1500 FEET AND THE CASCADE CREST. 

* WIND...WEST OF THE MAJOR CASCADE PASSES...LOCALIZED EAST WIND UP
  TO 12 MPH WITH GUSTS AROUND 20 MPH EXPECTED AT TIMES THROUGH
  EARLY AFTERNOON. OVER THE NORTHWEST OLYMPIC PENINSULA...EAST TO
  NORTHEAST WINDS OF UP TO 14 MPH WITH GUSTS AROUND 20 TO 25 MPH
  ARE EXPECTED AT TIMES THROUGH EARLY AFTERNOON.

* HUMIDITY...AS LOW AS 20-30 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WIND...LOW RELATIVE HUMIDITY...AND DRY FUELS CAN
CONTRIBUTE TO ACTIVE FIRE BEHAVIOR AND RAPID RATES OF SPREAD.

&&

$$

HANER

WEATHER.GOV/SEATTLE
291 
WWUS86 KSEW 142144
RFWSEW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
244 PM PDT SUN SEP 14 2014

WAZ650-659-142245-
/O.EXP.KSEW.FW.W.0007.000000T0000Z-140914T2200Z/
NORTH COASTAL LOWLANDS-CENTRAL CASCADES-
244 PM PDT SUN SEP 14 2014

...RED FLAG WARNING FOR WIND AND LOW HUMIDITY WILL EXPIRE AT 3 PM
PDT THIS AFTERNOON IN FIRE WEATHER ZONES 650 AND 659...

THE GENERAL WIND DIRECTION WILL CONTINUE TO BE OUT OF THE EAST
THROUGH MID-DAY MONDAY...BUT SPEEDS ARE EXPECTED TO REMAIN LIGHT
AND BELOW RED FLAG CRITERIA. 

HOWEVER...FUELS ARE NOW AT THEIR DRIEST POINT THIS SEASON...AND
MID-LEVEL HAINES 5 AND 6 CONDITIONS ON MONDAY AFTERNOON WILL
CONTINUE TO SUPPORT AN ACTIVE BURNING ENVIRONMENT...ESPECIALLY FOR
ELEVATIONS ABOVE 1500 FEET. 

EVEN THOUGH THE RED FLAG WARNING WILL SOON EXPIRE...FOLKS SHOULD
CONTINUE TO BE CAREFUL WITH BURNING MATERIAL...AND FIREFIGHTERS
SHOULD EXPECT AN ACTIVE BURNING ENVIRONMENT.

$$

HANER

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this red flag warning went out at Sep 10, 9:03 AM PDT, 1 hour 40 minutes earlier.

Area forecast discussion, Sep 10, 9:03 AM PDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
903 AM PDT WED SEP 10 2014

.SYNOPSIS...HIGH PRESSURE WILL MAINTAIN A DRY WEATHER PATTERN INTO
EARLY NEXT WEEK. OFFSHORE WINDS WILL BECOME BREEZY IN EXPOSED SPOTS
LATER TODAY THROUGH THURSDAY. ABUNDANT SUNSHINE WILL ACCOMPANY A
VERY GRADUAL WARMING TREND OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.SHORT TERM...A HIGH AMPLITUDE RIDGE IS OVER THE NE PAC TODAY WITH
NORTHERLY FLOW ALOFT OVER WESTERN WA. AT THE SURFACE...PRESSURE
GRADIENTS ARE OFFSHORE WITH A THERMALLY INDUCED TROUGH OF LOW PRES
ALONG THE COAST AND HIGH PRES CENTERED OVER B.C./ALBERTA. OFFSHORE
FLOW WILL INCREASE THIS MORNING AND AFTERNOON WHICH WILL SCOUR OUT
THE LOW LEVEL MOISTURE...WITH SKIES BECOMING CLEAR ACROSS ALL OF
WESTERN WA. THERE IS ALREADY CLEARING OVER THE STRAIT AND NORTHWEST
INTERIOR. THE SEATTLE METRO SHOULD SEE LOW CLOUDS SCATTERING OUT BY
NOON. EXPECT NORTH WINDS OF 15 TO 25 MPH THROUGH THE INTERIOR TODAY
AND TONIGHT. TEMPS WILL BE CLOSE TO NORMAL WITH HIGHS IN THE MID 60S
TO LOWER 70S.

OFFSHORE FLOW WILL BRING A DRIER AIR MASS INTO WESTERN WA TONIGHT
WITH DEW POINTS DROPPING INTO THE 30S. THIS COMBINED WITH BREEZY
WINDS SHOULD LIMIT FOG DEVELOPMENT. BUT SHELTERED AREAS /LIKE KOLM
AND KUIL/ WILL ALSO SEE A DROP IN TEMPS FOR FAIRLY CHILLY
LOWS...UPPER 30S EXPECTED.

HIGH PRESSURE ALOFT COMBINED WITH LOW LEVEL OFFSHORE FLOW WILL
CONTINUE TO PRODUCE DRY AND STABLE WEATHER THROUGH THE WEEKEND.
TEMPS WILL MODERATE EACH DAY WITH HIGHS ABOVE NORMAL THROUGH THE
PERIOD. THE INTERIOR WILL SEE HIGHS IN THE LOWER 80S BOTH SAT AND
SUN. EVEN THE COAST SHOULD SEE LOWER 80S. THE COOL SPOTS WILL BE THE
STRAIT AND SAN JUANS WITH HIGHS IN THE 70S. LOWS WILL LIKELY RANGE
IN THE 40S TO LOWER/MID 50S. 33

.LONG TERM...PREVIOUS DISCUSSION...DRY WEATHER SHOULD PERSIST
THROUGH NEXT TUESDAY. THE AIR MASS WILL TRANSITION TO A WARMER
OFFSHORE FLOW PATTERN THIS WEEKEND. HIGH PRESSURE ALOFT REMAINS
ANCHORED OFFSHORE...THEN TRAVERSES THE PAC NW MONDAY. MODELS SHOW
850 MB TEMPERATURES WARMING TO 16-18C WITH CONTINUED LOW LEVEL
OFFSHORE FLOW. HIGHS SHOULD RISE TO THE MID/UPPER 70S...AND INTO THE
LOW 80S BY SUNDAY OR MONDAY AROUND PUGET SOUND/SW INTERIOR. AVERAGE
HIGH TEMPERATURES FOR THIS TIME OF YEAR AROUND ARE IN THE LOW 70S.

LONG RANGE MODELS ARE AT ODDS ON A POSSIBLE WEAK UPPER LOW REACHING
THE AREA BY TUESDAY. RIGHT NOW NONE OF THE MODELS REALLY SHOW MUCH
SURFACE REFLECTION. SOME PREVIOUS RUNS WERE SHOWING A WEAK PUSH SO
NO CHANGES WERE MADE TO THE FORECAST GIVEN THE UNCERTAINTY. MERCER

&&

.AVIATION...FLOW ALOFT WILL REMAIN NORTHWESTERLY THROUGH THURSDAY.
LOW LEVEL ONSHORE FLOW WILL BECOME INCREASINGLY NORTHERLY AND
OFFSHORE TODAY. THE AIR MASS IS STABLE AND DRY EXCEPT FOR MARINE
STRATUS AND FOG OVER THE LOWLANDS THIS MORNING.

GENERALLY IFR CEILINGS COVER MOST OF THE LOWLANDS THIS MORNING.
CEILINGS WILL LIFT BY MID MORNING TO MVFR LEVELS AND SCATTER OUT BY
MID DAY OVER THE INTERIOR. THE COAST WILL IMPROVE AT A SLOWER
PACE...CLEARING BY AFTERNOON.

KSEA...IFR CEILINGS WILL LIFT BY MID MORNING AND SCATTER OUT LATE
MORNING. LIGHT WIND WILL BECOME NORTHERLY 4-8 KT 14Z AND STRENGTHEN
TO 10-15 KT DURING THE AFTERNOON. CHB

&&

.MARINE...LOW LEVEL FLOW WILL BECOME INCREASINGLY OFFSHORE AND
NORTHERLY TODAY AS A SURFACE HIGH DROPS SOUTH ACROSS ALBERTA AND A
THERMALLY INDUCED SURFACE TROUGH WORKS NORTH ALONG THE WASHINGTON
COAST. THIS PATTERN WILL PRODUCE SMALL CRAFT ADVISORY NORTHEASTERLY
TO NORTHERLY WINDS OVER MUCH OF THE INTERIOR WATERS AT TIMES TODAY
THROUGH THURSDAY. EAST WINDS ARE ALSO EXPECTED TO REACH SMALL CRAFT
ADVISORY LEVELS IN THE WESTERN STRAIT AND NORTHERN INNER COASTAL
WATERS THIS AFTERNOON AND EVENING...EASING AFTER MIDNIGHT...THEN
INCREASING AGAIN THURSDAY. THE OFFSHORE FLOW PATTERN WILL CONTINUE
THROUGH SATURDAY. CHB

&&

SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT OF JUAN DE
     FUCA...NORTHERN INNER COASTAL WATERS...NORTHERN INLAND
     WATERS...ADMIRALTY INLET...PUGET SOUND AND HOOD CANAL.

&&

WWW.WEATHER.GOV/SEATTLE/

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 9:06 PM PDTSmall Craft AdvisorySEW29 hr
Sep 10, 2:40 PM PDTSmall Craft AdvisorySEW23 hr

Nearby

Red Flag Warnings in Washington, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.